Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 7, NWS Houston/Galveston, TX

May 28, 20145 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 28, 2014, 3:55 AM CDT for 5 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2014, 3:55 AM CDT (08:55 UTC)
Expired
May 28, 2014, 6:45 AM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX, Montgomery County, TX, Waller County, TX

The radar

The Houston radar (KHGX), 29 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:12 AM CDTFLASH FLOODHouston, TXGESSNER AT I-10 CLOSED DUE TO HIGH WATER.
May 28, 5:14 AM CDTFLASH FLOODHouston, TXNORTHBOUND LANES OF I-45 JUST NORTH OF THE CITY UNDER WATER. NUMEROUS FEEDER ROAD FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WGUS54 KHGX 280855
FFWHGX
TXC039-157-201-339-473-281145-
/O.NEW.KHGX.FF.W.0007.140528T0855Z-140528T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 AM CDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRIS COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS...
  NORTHEASTERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
  NORTH CENTRAL BRAZORIA COUNTY IN SOUTHEAST TEXAS...

* UNTIL 645 AM CDT
    
* AT 352 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNING AREA. GAGE REPORTS OUT OF 
  HARRIS COUNTY REPORT RATES AS HIGH AS 2 INCHES EVERY 30 MINUTES AT 
  SOME LOCATIONS. THIS WILL PRODUCE FLASH FLOODING...EVEN MORE SO 
  CONSIDERING ALREADY SATURATED GROUNDS. DO NOT DRIVE INTO WATER 
  COVERED ROADS!

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PASADENA...PEARLAND...SUGAR LAND...NORTHWESTERN BAYTOWN...MISSOURI
  CITY...NORTHWESTERN FRIENDSWOOD...LA PORTE...DEER PARK...
  STAFFORD...SOUTH HOUSTON...BELLAIRE...HUMBLE...WEST UNIVERSITY
  PLACE...KATY...RICHMOND...GALENA PARK...JACINTO CITY...JERSEY
  VILLAGE...MANVEL AND HUNTERS CREEK VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2974 9503 2975 9506 2978 9504 2975 9507
      2971 9506 2971 9504 2972 9503 2958 9506
      2953 9519 2956 9520 2951 9523 2943 9542
      2971 9598 3007 9542 2999 9500 2996 9498

$$
1 follow-up statement
833 
WGUS74 KHGX 281056
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
556 AM CDT WED MAY 28 2014

TXC039-157-201-339-473-281145-
/O.CON.KHGX.FF.W.0007.000000T0000Z-140528T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRIS TX-MONTGOMERY TX-WALLER TX-FORT BEND TX-BRAZORIA TX-
556 AM CDT WED MAY 28 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
HARRIS...SOUTHEASTERN MONTGOMERY...SOUTHEASTERN WALLER...NORTHEASTERN
FORT BEND AND NORTH CENTRAL BRAZORIA COUNTIES...

AT 549 AM CDT...DOPPLER RADAR INDICATED THE LINE OF INTENSE 
THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL HAS MAINLY MOVED SOUTH OF 
THE REGION. HOWEVER...STREET FLOODING CONTINUES ACROSS THE HOUSTON 
METRO AREA SO WE ARE GOING TO ALLOW THE WARNING TO CONTINUE THROUGH 
645 AM DURING THE MORNING COMMUTE. SOME SCATTERED SHOWERS AND 
THUNDERSTORMS ARE RE-DEVELOPING TO THE NORTHWEST SO WE WILL NEED TO 
KEEP AN EYE ON THOSE. IN THE MEANTIME...PLEASE DO NOT DRIVE ACROSS 
WATER COVERED ROADS! FIND ANOTHER WAY OR WAIT AND ALLOW THEM TO 
RECEDE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
PASADENA...PEARLAND...SUGAR LAND...NORTHWESTERN BAYTOWN...MISSOURI 
CITY...NORTHWESTERN FRIENDSWOOD...LA PORTE...DEER PARK...STAFFORD... 
SOUTH HOUSTON...BELLAIRE...HUMBLE...WEST UNIVERSITY PLACE...KATY... 
RICHMOND...GALENA PARK...JACINTO CITY...JERSEY VILLAGE...MANVEL AND 
HUNTERS CREEK VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2974 9503 2975 9506 2978 9504 2975 9507
      2971 9506 2971 9504 2972 9503 2958 9506
      2953 9519 2956 9520 2951 9523 2943 9542
      2971 9598 3007 9542 2999 9500 2996 9498

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:43 AM CDT, 12 minutes earlier.

Area forecast discussion, May 28, 3:43 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
343 AM CDT WED MAY 28 2014

.DISCUSSION...
A STRONG THUNDERSTORM CLUSTER PUSHING THROUGH NORTHWESTERN AND
CENTRAL HARRIS COUNTY DURING THE HOUR...1 TO 2 INCH HOURLY RATES
ACROSS THE CITY WILL PRODUCE NUISANCE STREET FLOODING. CYPRESS
CREEK WILL BE OUT OF BANKS ALONG VARIOUS POINTS ALONG THAT
PARTICULAR CHANNEL. VELOCITY PRODUCT CONSISTENTLY SHOWING PLUS-40
KTS INBOUND IN ASSOCIATION WITH THE DESCENDING COLD POOL...VERY
TIGHT V AND Z GRADIENT THAT HAS WANTED TO PUNCH OUT AT TIMES OVER
THE PAST FEW SCANS. SEVERE WARNING AND URBAN/SMALL STREAM OUT TO
COVER THIS STRONG WIND AND FLOODING THREAT. THIS CLUSTER SHOULD
PROGRESSIVE REACH GALVESTON COUNTY BY 4 AM AND BE OFFSHORE BEFORE
5 AM. REGIONAL COMPOSITE Z SHOWING SOME SCATTERED UPSTREAM
CONVECTIVE RE-DEVELOPMENT BETWEEN GRANGER AND NAVASOTA. DAY 3 OF
LOCALLY HEAVY RAINFALL WILL KEEP THE FLASH FLOOD WATCH ALIVE
THROUGH THE MORNING. AFTER ANOTHER 1 TO 2 INCHES FALLS OVER THE
CITY THIS MORNING...IF UPSTREAM RE-DEVELOPMENT AGAIN AFFECTS THE
METRO AREA...THEN THE FFA WILL HAVE BE EXTENDED THROUGH THE
REMINDER OF THE DAY AS MANY URBANIZED AREAS (NOT ABLE TO RECOVER
FROM THIS MORNING'S RAIN ACCUMULATION) WILL NOT BE ABLE TO HANDLE
MORE THAN AN INCH BEFORE THE (RE)COMMENCEMENT OF FLOODING.

HIGH CHANCE TO LIKELY PRECIPITATION CHANCES FROM THE DIURNAL RE-
DEVELOPMENT OF AFTERNOON CONVECTION...MODERATE RAIN AND EMBEDDED
THUNDERSTORMS WITH THE MAIN THREAT BEING THAT OF FLOODING DUE TO
EXCESSIVE RAINFALL. SECONDARY THREAT WILL BE THUNDERSTORM WINDS
EXCEEDING 40 MPH IN GUST. THE WELL-STACKED UPPER LOW OVER THE
ARLATEX WILL MEANDER OVER THE LOUISIANA/EASTERN TEXAS REGION OVER
THE NEXT SEVERAL DAYS. HIGHEST MOISTURE ANALYZED ALONG POINTS
SOUTH AND EAST OF THIS BROAD CIRCULATION. DAILY WARMTH INTO THE
UPPER 70S TO LOWER 80S WILL AID IN THE RE-GENERATION OF A MIX OF
EITHER LIGHT TO MODERATE SHOWERS TO LONGER-DURATION HIGH RAIN
EVENTS WITHIN THUNDERSTORMS. TIMING WILL BE IMPOSSIBLE TO GAUGE
DUE TO THE MICO-MESO NATURE OF WHAT BOUNDARIES ARE LEFT BEHIND
FROM PREVIOUS ACTIVITY...RANDOM WEAK S/W(S) ROTATING AROUND THE
MAIN LOW. IF THE MID-UPPER LOW DOES RETROGRADE BACK TOWARDS THE
SE'ERN TX UPPER COASTLINE FRIDAY...THEN HIGHER EASTERN TEXAS CORE
RAIN COULD BACK-BUILD INTO THE EASTERN CWA AND EXACERBATE THE
FLOODING PROBLEM HEADING OUT OF THE WORK WEEK. OVERCAST AND RAIN
WILL REGULATE TEMPERATURES TO BETWEEN THE UPPER 60S TO LOWER
80S...LET THE EXTREMA FALL AS THEY MAY. GENERAL SYNOPTIC PATTERN
DURING THE FINAL DAYS OF MAY INTO EARLY JUNE APPEARS TO BE THAT
OF SOUTHWESTERN 5H RIDGING NOSING FURTHER EASTWARD AND EVENTUALLY
SHUTTING OFF THE TAP BY SUNDAY OR MONDAY. LESSENED CLOUD COVER AND
LACK OF RAIN WILL HAVE TEMPERATURES BACK UP TO NEAR NORMAL EARLY
JUNE STANDARDS. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      79  69  83  70  85 /  50  20  30  20  40
HOUSTON (IAH)              81  70  82  70  86 /  90  40  40  30  40
GALVESTON (GLS)            80  73  81  75  84 /  90  50  30  30  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...NONE.
&&

DISCUSSION...31
Hazardous weather outlook, May 27, 5:49 AM CDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
549 AM CDT TUE MAY 27 2014

TXZ163-164-176>179-195>200-210>214-226-227-235>238-281100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
549 AM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A LONG LINE OF RAIN AND THUNDERSTORMS WILL PASS ACROSS THE REGION
EARLY THIS MORNING...PUTTING DOWN AN INCH TO TWO INCHES ON ITS
SOUTHEASTERN TREK TO THE COAST. ALBEIT HARD TO TIME...RAIN IS
FORECAST TO RE-DEVELOP DURING THE DAY. PERIODS OF HEAVY RAINFALL...
FREQUENT LIGHTNING...AND OCCASIONAL WIND GUSTS IN EXCESS OF 40
MPH. WIDESPREAD RAINFALL TOTALS OF BETWEEN TWO TO FOUR INCHES
LIKELY...WITH POSSIBLE ISOLATED TOTALS IN EXCESS OF 6 INCHES
WHERE LARGER THUNDERSTORM CELLS SLOW OR TRAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DISTURBANCES MOVING AROUND A NEAR STATIONARY NORTHERN TEXAS UPPER
LOW WILL INDUCE PERIODS OF REGIONAL MODERATE TO LOCALLY HEAVY
RAINFALL THROUGH SATURDAY. DAILY...OR 24 HOUR...RAINFALL TOTALS
WILL TYPICALLY RANGE FROM SLIGHTLY UNDER AN INCH TO NEAR TWO
INCHES...WITH ISOLATED TWO TO FOUR INCH AMOUNTS. OTHER THAN THE
FLOODING THREAT...DAMAGING THUNDERSTORM WINDS OF GREATER THAN 50
MPH IN GUST AND/OR AN ISOLATED WEAK TORNADO CANNOT BE RULED OUT
WITHIN THE STRONGEST THUNDERSTORM CELLS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS NEED TO BE ALERT AND BE PREPARED TO REPORT SEVERE WEATHER
OCCURRENCES THROUGH THE WEEK.

GMZ330-335-350-355-370-375-281100-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
549 AM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

MODERATE ONSHORE WINDS THAT HAVE PROMPTED CAUTION FLAGS WILL
OCCUR AHEAD OF A LINE OF CONVECTION TIMED TO REACH THE COAST
SHORTLY AFTER SUNRISE. THERE IS A GOOD CHANCE THAT THUNDERSTORMS
COULD AFFECT THE LOCAL BAY AND NEARSHORE GULF WATERS THROUGH
TONIGHT. HIGHLY VARIABLE WINDS AND SEAS WILL QUICKLY STRENGTHEN
AND LIFT...RESPECTIVELY...IN THE VICINITY OF ANY MARITIME THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF MARITIME MODERATE RAIN AND THUNDERSTORMS WILL AFFECT
THE LOCAL WATERS THROUGH FRIDAY OR SATURDAY. MARINERS NEED TO BE
ALERT TO ANY VICINITY STORM AS WINDS AND SEAS WILL QUICKLY STRENGTHEN
AND BECOME ROUGH...RESPECTIVELY.

.SPOTTER INFORMATION STATEMENT...
MARITIME INTERESTS NEED TO BE AWARE OF THE FORECAST...OR FREQUENTLY
MONITOR RADAR...TO ENSURE WATER SAFETY OVER THE NEXT SEVERAL DAYS.

In the hours before

Special weather statement, May 28, 12:10 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1210 AM CDT WED MAY 28 2014

TXZ195>198-280615-
GRIMES TX-BURLESON TX-BRAZOS TX-WASHINGTON TX-
1210 AM CDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...
SOUTHEASTERN BRAZOS...SOUTHWESTERN GRIMES AND SOUTHEASTERN BURLESON
COUNTIES UNTIL 115 AM CDT...

AT 1208 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS STRETCHING FROM THE COLLEGE STATION AREA INTO EASTERN
BURLESON COUNTY...MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...SOUTHERN BRYAN...BRENHAM...NAVASOTA...WASHINGTON...
SNOOK...MILLICAN...KYLE FIELD...WELLBORN AND INDEPENDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3057 9657 3069 9619 3030 9600 3015 9645
TIME...MOT...LOC 0508Z 327DEG 20KT 3056 9638
Local storm report, May 28, 12:16 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1216 AM CDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     LIGHTNING        BRYAN                   30.67N  96.37W
05/28/2014                   BRAZOS             TX   TRAINED SPOTTER

            LIGHTNING STRIKING STRUCTURES IN BRYAN. POSSIBLE CAUSE
            OF LOCAL FIRES.

&&

EVENT NUMBER HGX1400118

BLOOD
Special weather statement, May 28, 2:42 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
242 AM CDT WED MAY 28 2014

TXZ199-200-212>214-227-237-238-280915-
BRAZORIA TX-GALVESTON TX-HARRIS TX-LIBERTY TX-WALLER TX-CHAMBERS TX-
FORT BEND TX-MONTGOMERY TX-
242 AM CDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTH CENTRAL
MONTGOMERY...SOUTHEASTERN WALLER...SOUTHWESTERN LIBERTY...CENTRAL
FORT BEND...NORTHEASTERN BRAZORIA...NORTHWESTERN GALVESTON AND WEST
CENTRAL CHAMBERS COUNTIES UNTIL 415 AM CDT...

AT 239 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR PINEHURST TO NEAR CYPRESS TO NEAR
PATTISON...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
UP TO AN INCH OF RAIN MAY CAUSE SOME MINOR STREET FLOODING AS
WELL...THOUGH THE CURRENT FASTER STORM MOTIONS DO NOT SUPPORT A
WIDESPREAD THREAT AT THIS TIME. WE WILL MONITOR.

LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...SUGAR LAND...BAYTOWN...MISSOURI
CITY...TEXAS CITY...FRIENDSWOOD...LA PORTE...DEER PARK...EASTERN
ROSENBERG...ALVIN...DICKINSON...STAFFORD...SOUTH HOUSTON...
BELLAIRE...HUMBLE...WEST UNIVERSITY PLACE...LA MARQUE AND KATY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2965 9491 2970 9494 2975 9506 2978 9504
      2977 9507 2971 9506 2973 9503 2970 9503
      2971 9502 2968 9498 2960 9498 2954 9502
      2950 9497 2939 9502 2917 9535 2977 9601
      2995 9574 3029 9559 2980 9483
TIME...MOT...LOC 0739Z 311DEG 26KT 3022 9562 2995 9574 2982 9594
Special weather statement, May 28, 3:37 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
337 AM CDT WED MAY 28 2014

TXZ199-200-213-214-227-237-238-281000-
BRAZORIA TX-GALVESTON TX-HARRIS TX-LIBERTY TX-CHAMBERS TX-
FORT BEND TX-MONTGOMERY TX-
337 AM CDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTHEASTERN
MONTGOMERY...SOUTHWESTERN LIBERTY...NORTHEASTERN FORT BEND...
NORTHEASTERN BRAZORIA...NORTHWESTERN GALVESTON AND WESTERN CHAMBERS
COUNTIES UNTIL 500 AM CDT...

AT 335 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPRING TO EASTEX /
JENSEN AREA TO BELLAIRE TO MISSION BEND...AND MOVING SOUTHEAST AT 25
MPH AND THROUGH THE REMAINDER OF THE HOUSTON METRO AREA.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
GROUNDS ARE WET AND TREES ARE FULL OF LEAVES. SO...LOCALIZED STRONG
GUSTS COULD DOWN SOME TREES. WE WILL CONTINUE TO MONITOR FOR ANOTHER
POSSIBLE UPGRADE TO A WARNING IF IT RE-STRENGTHENS.

LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...NORTHEASTERN SUGAR LAND...
BAYTOWN...MISSOURI CITY...TEXAS CITY...FRIENDSWOOD...LA PORTE...DEER
PARK...ALVIN...DICKINSON...STAFFORD...SOUTH HOUSTON...BELLAIRE...
HUMBLE...WEST UNIVERSITY PLACE...LA MARQUE...SANTA FE AND WESTERN
SEABROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2956 9462 2946 9471 2942 9474 2939 9476
      2954 9479 2979 9473 2965 9491 2977 9507
      2975 9507 2954 9502 2940 9477 2939 9482
      2938 9489 2937 9513 2970 9580 2972 9550
      2984 9538 3016 9535 2990 9458
TIME...MOT...LOC 0835Z 296DEG 21KT 3007 9532 2983 9534 2971 9546 2970
9569

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:49 PM CDTAreal Flood AdvisoryHGXPolk, Trinity116 min
May 27, 8:29 PM CDTRiver Flood WarningHGXJackson, Wharton35 hr
May 28, 12:10 AM CDTSpecial Weather StatementHGXWashington65 min
May 28, 2:42 AM CDTSpecial Weather StatementHGXHarris93 min
May 28, 2:50 AM CDTSevere Thunderstorm WarningHGXHarris, Montgomery40 min
May 28, 2:57 AM CDTAreal Flood AdvisoryHGXGalveston, Harris, Montgomery, Waller2 hr
May 28, 3:37 AM CDTSpecial Weather StatementHGXChambers83 min
May 28, 3:47 AM CDTSpecial Marine WarningHGX58 min
May 28, 3:47 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Montgomery58 min
May 28, 4:05 AM CDTRiver Flood WarningHGXHarris32 hr
May 28, 4:44 AM CDTSpecial Marine WarningHGX2 hr
May 28, 4:44 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Galveston, Matagorda61 min
May 28, 4:50 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty115 min
May 28, 5:00 AM CDTRiver Flood WarningHGXHarris35 hr
May 28, 5:44 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Galveston, Matagorda46 min
May 28, 6:38 AM CDTRiver Flood WarningHGXHarris3 hr
May 28, 6:38 AM CDTRiver Flood WarningHGXHarris, Montgomery20 hr
May 28, 6:41 AM CDTSpecial Weather StatementHGXBrazoria49 min
May 28, 6:50 AM CDTSpecial Marine WarningHGX55 min
May 28, 7:06 AM CDTAreal Flood AdvisoryHGXHarris114 min
May 28, 7:22 AM CDTRiver Flood WarningHGXHarris, Montgomery72 hr
May 28, 7:48 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda, Wharton117 min
May 28, 7:50 AM CDTSpecial Marine WarningHGX40 min
May 28, 9:16 AM CDTRiver Flood WarningHGXFort Bend, Harris4 days
May 28, 9:24 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Matagorda, Wharton3 hr
May 28, 9:52 AM CDTRiver Flood WarningHGXBrazoria6 days
May 28, 10:42 AM CDTSpecial Marine WarningHGX63 min
May 28, 4:53 PM CDTSpecial Weather StatementHGXBrazoria22 min
May 28, 5:37 PM CDTSpecial Weather StatementHGXBrazoria, Galveston38 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.